I was recently diagnosed with anxiety disorder. My doctor put me on Buspar 10mg three times a day about 2 weeks ago. Then I went back at the end of last week and she add lexapro 10mg a day on top,of that medication. I took the Lexapro amd literally thought I was having the serotonin syndrome the first time. I stay up all night and was vomiting every where. I had no appetite. I stopped taking it for a day and then told myself that my doctor knows best amd took it gain. The symptoms werent as bad. I still stay up all night and day and no appetite. I did dry heave a little because I had nothing in my stomach. And even one point I questioned whether my tongue was swelling. I don't know cause I'm at that point where my anixity has taken over my mind. So I stopped again or well decreased my dose 5mg without talking to my doctor. I have called them,so,many times this week they literally keep saying you need to see a physicist. I'm like you proscribed the meds. But anyways. I did decrease my dose on my own and finally went to sleep. But I'm so scared to take this ssri its giving me more anixity. Not to mention I have read every outcome or side effect associated with this drug. Even long term effect. What should I do?
Hello! You've got to stop letting your anxiety control you... that is why you're on these medications. The horror stories that you read are written by the vast minority of people who suffer severe side effects when in reality side effects are common, usually mild, and transient. They generally resolve within just a few days to a week or two and they get better every day.
"Some side effects of escitalopram may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects."
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
I'd stick with the lower dose for a few days until the side effects resolve on their own and then go back up to the recommended initial dose. Be aware that increased anxiety IS a side effect and that too will resolve.
Be patient and stay positive! Lexapro is an excellent medication for anxiety as is buspirone which I've taken for years with no side effects at all and which control my anxiety disorders completely.
Best regards and you'll be feeling better very soon. Wild Cat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 May 2015 • 1 answer
Updated 29 Jan 2016 • 4 answers
Updated 21 Nov 2018 • 6 answers
Updated 25 May 2018 • 3 answers
Updated 28 Oct 2018 • 1 answer